To view original article click here
March 9, 2014
Effexor, a popular antidepressant drug manufactured by drug giant Pfizer Inc., has been recalled over concerns that the drug was contaminated with heart medicine. The interactions between the two drugs could prove fatal.
According to the Consumerist on March 7, Effexor and a heart ailment drug were mixed at the pharmacy level. News releases did not indicate where the contamination occurred, but encouraged those with prescriptions to Effexor to check for any “odd-looking capsules inside that doesn’t match the others.” If so, do “not take it and you should contact the pharmacy that filled the prescription.”
On March 6, the FDA released a warning, stating a pharmacist reported that “one bottle of Pfizer’s Effexor XR contained one capsule of Tikosyn® (dofetilide) 0.25mg in addition to the Effexor XR capsules. Although Pfizer has not received any other such reports, these three lots are being voluntarily recalled as a precaution because they were packaged on the same line.”
Tikosyn is a prescription drug used to treat arrhythmia – irregular heartbeat.
According to Web MD:
The recall affects one lot of 30-count Effexor XR (venlafaxine HCI) 150-mg extended-release capsules, one lot of 90-count Effexor XR (venlafaxine HCl) 150-mg extended-release capsules, and one lot of 90-count Greenstone LLC-branded venlafaxine HCl 150-mg extended-release capsules.
Patients with questions regarding this recall are encouraged to contact Pfizer Medical Information at 1-800-438-1985 .
The FDA encourages anyone on Effexor to watch for signs of abnormal heartbeat, and “inform their physician or hospital if they feel faint, become dizzy, or have a fast heartbeat.”